Ohio, 2015Flood and Hail in Ohio, June 30, 2015
June 30, 2015 · NWS PBZ · 10 events in 7 counties and zones
A weak disturbance aloft and low level instability allow scattered severe thunderstorms to develop across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance aloft and low level instability allow scattered severe thunderstorms to develop across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 30, 1:21 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 30, 1:21 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT TUE JUN 30 2015
.SYNOPSIS...
UNSETTLED WEATHER AND SLIGHTLY BELOW NORMAL TEMPERATURES WILL
CONTINUE THROUGH WEDNESDAY...FOLLOWED BY A WARMING TREND AND DRIER
CONDITIONS AS HIGH PRESSURE SETTLES OVER THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
MESOSCALE CONVECTIVE VORTEX OVER WESTERN OHIO...APPARENT IN BOTH
THE RADAR AND SATELLITE...WILL CONTINUE TO MAKE ITS WAY TOWARD
THE REGION THIS AFTERNOON. OUT AHEAD OF THIS SYSTEM...CLOUDS HAVE
SCATTERED OUT SUFFICIENTLY TO WARM AND DESTABILIZE THE AREA...WITH
ABOUT 1000J/KG OF MUCAPE AS SUGGESTED BY THE MESOANALYSIS. WITH
30-35KTS OF BULK SHEAR...AND SOME COOLING ALOFT AS THE UPPER
LEVEL SHORTWAVE APPROACHES...SOME STORMS SHOULD BE SUPPORTED TO
STRONG OR SEVERE LEVELS. AS SUCH...THE STORM PREDICTION CENTER HAS
ADDED OUR AREA TO A SLIGHT RISK AND A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR THE ENTIRE REGION. DAMAGING WIND WILL BE THE
PRIMARY THREAT BUT WITH FREEZING LEVELS NEAR 12KFT...SOME HAIL
WILL BE POSSIBLE AS WELL.
TRIED TO TIME THE HIGHEST POPS WITH THE LONE OF CONVECTION OVER
OHIO THAT THE HRRR REPRESENTED WELL THIS MORNING. CURRENT TIMING
HAS THE BULK OF THE CONVECTION EAST OF THE REGION BY 8PM. WEAK
COLD ADVECTION WILL ENSUE OVERNIGHT BUT WITH LITTLE
MIXING...TEMPERATURES SHOULD REMAIN NEAR NORMAL VALUES.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
NEW MODEL GUIDANCE SUGGESTS THAT MOST OF THE AREA SAVE FOR THE
NORTHERN COUNTIES AND THE RIDGES MAY REMAIN DRY...AS SUBSIDENCE
AND WARMING TAKES PLACE ALOFT AND MIXING DRIES OUT THE SURFACE.
THIS MAY TAKE MOST OF THE DAY THOUGH...SO SOME SHOWERS MAY BE
POSSIBLE...IN THE AFOREMENTIONED AREAS...WHERE BETTER INSTABILITY
MAY BE IN PLACE PER THE LATEST NAM SOUNDINGS.
IN ADDITION...THE 12Z GUIDANCE WANTS TO SHUNT MOST OF THE
PRECIPITATION SOUTHWARD THROUGH THE REMAINDER OF THE SHORT
TERM...WITH HIGH PRESSURE BUILDING AT THE SURFACE AND A SURFACE
BOUNDARY REMAINING JUST SOUTH OF THE MASON DIXON LINE. HAVE PUSHED
CHANCE POPS SOUTHWARD FROM THE PREVIOUS FORECAST WITH THESE
TRENDS. HAVE INCREASED POPS SLIGHTLY OVER NORTHERN WV THURSDAY
AFTERNOON AS MODEL CONSENSUS HAS A LOW PRESSURE SYSTEM RIDING
ALONG THE STALLED BOUNDARY FROM KENTUCKY TO WEST VIRGINIA DURING
THIS TIME FRAME.
TEMPERATURES ARE FORECAST TO STAY JUST BELOW OR NEAR SEASONAL
AVERAGES WITH THE UPPER TROUGH REMAINING IN PLACE.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
HAVE NOT NEEDED TO MAKE MUCH IN THE WAY OF CHANGES TO THE EXTENDED
PORTION OF THE FORECAST. A STALLED FRONTAL BOUNDARY WILL CONTINUE
TO PROVIDE A FOCUS FOR DAILY SHOWERS AND STORMS...BUT COMPARED TO
EARLIER IN THE WEEK...THE BOUNDARY WILL BE SHIFTED FARTHER TO THE
SOUTH. AS A RESULT...THE NORTHERN HALF OF THE FORECAST AREA HAS A
BETTER CHANCE TO SEE SOME DRY DAYS. HARD TO PINPOINT ANY
PARTICULAR POINT WHEN RAIN IS LIKELY...BUT SO FAR FRIDAY NIGHT AND
SATURDAY APPEAR TO HAVE THE BEST CHANCES FOR RAIN. TEMPERATURES
SHOULD NOT SHIFT MUCH DURING THE PERIOD...WITH HIGHS AROUND 80 AND
LOWS IN THE MID 60S.
&&
.AVIATION /17Z TUESDAY THROUGH SATURDAY/...
UPPER LEVEL DISTURBANCE CROSSING THE UPPER OHIO VALLEY WILL BRING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA THIS AFTERNOON. CONFIDENCE IS INCREASING THAT
MOST...IF NOT ALL OF THE TAF SITES WILL EXPERIENCE A THUNDERSTORM
AS INSTABILITY IS INCREASING WITH PEAKS OF SUNSHINE. THUS...HAVE
ADDED TSRA TEMPO GROUPS WITH PRIMARILY MVFR VSBY/CIG RESTRICTIONS.
WIND GUSTS TO 20KTS ARE EXPECTED THROUGH THE AFTERNOON...WITH
HIGHER GUSTS POSSIBLE IN THUNDERSTORMS.
PRECIPITATION WILL LINGER INTO THIS EVENING AS THE UPPER TROUGH
PIVOTS TO THE EAST. WHILE WE DO NOT EXPECT TO FULLY DECOUPLE
OVERNIGHT...RAINFALL WILL ONCE AGAIN BRING THE CHANCE FOR MVFR AND
IFR RESTRICTIONS IN STRATUS AND FOG...ESPECIALLY OVER KFKL AND
KDUJ THROUGH WEDNESDAY MORNING.
.OUTLOOK.../WEDNESDAY THROUGH SATURDAY/...
COOL NW FLOW MAY BRING OCCASIONAL RESTRICTIONS WEDNESDAY
AFTERNOON BEFORE HIGH PRESSURE BUILDS OVERHEAD FOR MOST OF THE
REGION ON THURSDAY. THE NEXT CHANCE FOR WIDESPREAD RESTRICTIONS
WILL BE WITH APPROACHING LOW PRESSURE THURSDAY NIGHT/FRIDAY
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 30, 1:17 PM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT TUE JUN 30 2015
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-011830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
217 PM EDT TUE JUN 30 2015
...SEVERE THUNDERSTORM WATCH 371 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 1:38 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT TUE JUN 30 2015
OHZ058-059-068-069-301900-
GUERNSEY-MONROE-NOBLE-BELMONT-
238 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NOBLE...EAST
CENTRAL GUERNSEY...NORTHWESTERN MONROE AND SOUTHWESTERN BELMONT
COUNTIES...
AT 238 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF
BARNESVILLE...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
QUAKER CITY...SOMERTON AND BATESVILLE.
LAT...LON 3980 8124 3985 8136 4002 8126 3991 8109
TIME...MOT...LOC 1838Z 219DEG 18KT 3987 8128
KRAMAR
Special weather statement, Jun 30, 1:44 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT TUE JUN 30 2015
OHZ048-301915-
COSHOCTON-
244 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN COSHOCTON COUNTY...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHWEST OF
FRAZEYSBURG...OR 16 MILES NORTHEAST OF NEWARK...MOVING EAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...WARSAW...CONESVILLE...NELLIE...BLISSFIELD...COOPERDALE
AND NEW GUILFORD.
LAT...LON 4034 8219 4045 8187 4019 8177 4017 8218
4017 8219 4024 8218 4024 8220 4025 8220
TIME...MOT...LOC 1843Z 253DEG 24KT 4024 8220
KRAMARSpecial weather statement, Jun 30, 2:04 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT TUE JUN 30 2015
OHZ048-057-301930-
MUSKINGUM-COSHOCTON-
304 PM EDT TUE JUN 30 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MUSKINGUM
AND WESTERN COSHOCTON COUNTIES...
AT 304 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF DRESDEN TO NEAR FRAZEYSBURG.
MOVEMENT WAS NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...DRESDEN...FRAZEYSBURG...WARSAW...CONESVILLE...NELLIE...
DRAKE...COOPERDALE...NEW GUILFORD AND DILLON STATE PARK.
LAT...LON 4023 8218 4024 8218 4024 8220 4030 8219
4043 8185 4003 8189 3999 8220
TIME...MOT...LOC 1904Z 246DEG 30KT 4025 8215 4005 8217
KRAMARSpecial weather statement, Jun 30, 2:30 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT TUE JUN 30 2015
OHZ039-048-057-058-302000-
MUSKINGUM-GUERNSEY-COSHOCTON-TUSCARAWAS-
330 PM EDT TUE JUN 30 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON...NORTHWESTERN GUERNSEY AND SOUTHWESTERN
TUSCARAWAS COUNTIES...
AT 330 PM EDT...A STRONG THUNDERSTORM WAS NEAR COSHOCTON...MOVING
EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COSHOCTON...NEWCOMERSTOWN...WEST LAFAYETTE...CONESVILLE...
PLAINFIELD...OTSEGO...BAKERSVILLE...BODEN AND KIMBOLTON.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 52 AND 69.
LAT...LON 4012 8194 4028 8195 4039 8158 4010 8149
TIME...MOT...LOC 1930Z 257DEG 28KT 4021 8183
KRAMAR
Event by event
8 thunderstorm wind, 1 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Tuscarawas
- When
- June 30, 2:46 PM EST
- Where
- Tuscarawas County, Newcomerstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 40.270, -81.600
The 911 Call Center reported large branches down on power lines.
Thunderstorm Wind, Tuscarawas
- When
- June 30, 2:46 PM EST
- Where
- Tuscarawas County, 2.17 mi SSW of Stone Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.370, -81.560
The 911 Call Center reported a tree down on I-77.
Thunderstorm Wind, Carroll
- When
- June 30, 3:15 PM EST
- Where
- Carroll County, 0.69 mi S of Leavittsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.510, -81.200
Emergency management reported trees snapped.
Thunderstorm Wind, Harrison
- When
- June 30, 3:25 PM EST
- Where
- Harrison County, 1.58 mi E of Conotton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.420, -81.120
Emergency management reported large tree limbs down.
Thunderstorm Wind, Noble
- When
- June 30, 3:25 PM EST
- Where
- Noble County, 0.53 mi E of Mt Ephraim
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 39.850, -81.410
The 911 Call Center reported trees down.
Thunderstorm Wind, Harrison
- When
- June 30, 3:27 PM EST
- Where
- Harrison County, 0.53 mi W of Scio
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.400, -81.090
Emergency management reported large limbs down.
Thunderstorm Wind, Harrison
- When
- June 30, 3:32 PM EST
- Where
- Harrison County, 2.1 mi NE of New Rumley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.420, -81.000
Emergency management reported large branches down.
Hail, Guernsey
- When
- June 30, 3:37 PM EST
- Where
- Guernsey County, 0.87 mi NW of Fairview
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.060, -81.240
Flood, Columbiana
- When
- June 30, 3:59 PM EST
- Where
- Columbiana County, 2.45 mi NNE of Columbiana to 2.35 mi N of Columbiana
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.913, -80.614
The 911 Call Center reported a couple roads closed in the county due to high water.
Thunderstorm Wind, Jefferson
- When
- June 30, 4:00 PM EST
- Where
- Jefferson County, Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 40.270, -80.780
The 911 Call Center reported a large tree down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New York, June 30, 20151 death · $3.5 million · 7 events
- Hail and Damaging Winds in Arizona, June 30, 20151 death · $2.1 million · 1.75 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 30, 2015$1.5 million · EF1 · 32 events
- Tornadoes and Hail in North Dakota, June 30, 2015$500,000 · EF1 · 19 events
- Flash Flood and Damaging Wind in Nevada, June 30, 2015$500,000 · 53 kt wind · 2 events
- Lightning Strike in South Carolina, June 30, 2015$500,000 · 1 event
- Tornado and Hail in Montana, June 30, 20151 injured · $50,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Pennsylvania, June 30, 2015$200,000 · 6 events
- Hail and Damaging Wind in Alabama, June 30, 2015$200,000 · 1.5 in hail · 3 events
- Tornado in Pennsylvania, June 30, 2015$50,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 30, 2015$76,000 · 1 in hail · 16 events
- Damaging Winds in North Carolina, June 30, 2015$50,000 · 52 kt wind · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587292, 587293, 587294, 587295, 587296, 587297, 587298, 587291, 587290, 587299.